Ohio, 2007Hail and Damaging Wind in Ohio, April 23, 2007
April 23, 2007 · NWS CLE · 2 events in 1 county or zone
A line of thunderstorms moved east across northern Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved east across northern Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 23, 6:40 PM EST, 5 minutes earlier.
Area forecast discussion, Apr 23, 6:40 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
740 PM EDT MON APR 23 2007
.AVIATION /00Z-24Z/...
INSTABILITY AND SHEAR HELPING TO SUSTAIN TSTMS ACROSS THE EASTERN
AND SOUTHEASTERN TERMINALS. WILL CONTINUE TSTMS IN THAT AREA
THROUGH 04Z. AFTER THAT WILL BRING TAFS TO VFR. CONCERNED ABOUT
THE POSSIBILITY OF MORNING FOG OR MIST ALTHOUGH EXPECT WINDS TO
REMAIN UP ENOUGH TO NOT ALLOW MUCH DEVELOPMENT. VFR FOR TUES WITH
NORTHERLY WINDS.
&&
.SHORT TERM /TONIGHT-WED NIGHT/...
LOW PRES LIFTING NE OF GRTLKS WL DRAG A TRAILING CDFNT SE ACRS CWA
THIS EVE. AMS MARGINALLY UNSTBL WITH LIS JUST BLW ZERO BUT WND
FIELDS MORE IMPRESSIVE. LIMITED MSTR WL CUT BACK ON TSRA DVLPMNT AS
STILL HAVING TO OVERCOME A FAIR AMT OF CIN. FOR NOW STILL WATCHING
AND WAITING FOR DVLPMNT TO OCCUR IN WRN PART OF CWA AHD OF WK WND
SHIFT. IF A GOOD TSRA GETS GOING THE SHEAR PROFILE CUD ALLOW THE
STRM TO BCM SVR. ACTIVITY SEEMS TO FLARE UP A BIT DURG THE EVE OVR
SRN HALF OF CWA...PROB ALG NOSE OF SLIGHTLY HIER DWPTS THEN QUICKLY
MOVS SE OF AREA AS CDFNT MOVS TO NR THE OH RVR BY LATE TNGT. DRIER
AIR SPREADS SSE OVR CWA LATE TNGT AND TUE MORN AND SHUD KP PRECIP
THREAT S OF CWA FM LATE TNGT THRU MIDNIGHT TUE NITE.
WNDS REST OF AFTN AND EARLY EVE SHUD STAY ABT WHERE THEY CURRENTLY
ARE WHICH CONTS TO BE BLW ADVSRY CRITERIA.
THEN THINGS GET MORE QUESTIONABLE AS MODELS DIFFER ON HOW FAST
PRECIP RETURNS LATE TUE NITE INTO WED MORN. NAM HAD BEEN SLOWER THAN
GFS PREVIOUS RUNS THEN 12Z RUN NAM JUMPED TO LOOK MORE LIKE PREVIOUS
GFS RUNS. NGM NOW OUT TO 12Z WED KEEPS PRECIP SW OF CWA WITH BAND
OF MOSTLY CONVECTIVE PRECIP STRETCHED EWRD ACRS SRN OH INTO WV. GFS
NOW HAS BACKED OFF TO LOOK MORE LIKE PREVIOUS NAM WITH JUST A
DRIBBLE OF QPF INTO WRN 1/3 OF CWA BY 12Z WED. WL PROB STICK CLOSER
TO MIDDLE OF THE ROAD GFS AS MSTR SPREADING OVR CWA LATE TUE NITE
MAINLY MID LVL WITH DRIER AIR TRYING TO LINGER IN BNDRY LYR
MSTR CONVERGC INTO AREA ON WED WL PROVIDE GUD ROUND OF WIDESPREAD
PRECIP THEN SHUD TAPER BACK SOME INTO WED NITE AS WK WV MOVS E OF
AREA AND ENERGY FOCUSES BACK ON SLO MOVG UPR SYS STILL INCHING ITS
WAY NE OVR MO.
&&
.LONG TERM /THU-MON/...
WEAKENING UPR AND SFC LOW MOVG UP OH VLY WL CONT CHC FOR SHRA AND
COOLER THAN NORMAL TEMPS THU THRU FRI. MODELS TRY AND KP WEAKENING
LOW NR OH AND PA BRDR BY LATE FRI BUT THIS KEEPS JUMPING ARND WITH
EACH MODEL RUN SO NOT CONFIDENT SO CHC POPS IN ORDER. NOW 12Z RUNS
ARE IN AND BOTH NAM AND GFS BRING MAIN LOW FARTHER NW THAN ANYTHING
PREVIOUS TO THIS. WL BUMP POPS FOR THU AND THU NITE MORE TO ACCOUNT
FOR THIS. ANOTHER UPR TROF PROGGED TO MOV THRU LWR GRTLKS SAT BUT
SFC RDGG INTO AREA FM THE SW SO WL ONLY CARRY SLGT CHC UNLESS COORD
DICTATES OTRW. ANOTHER STG CDFNT WAS SHOWN ON 06Z RUN TO BE
CROSSING AREA ABT SUN NITE SO CHC FOR CONVECTIVE PRECIP SUN AND SUN
NITE THEN BACK TO COOL ON MON WITH MNLY CHC SHRA IN SNOWBELT COS AS
TEMPS MAY BE COOL ENUF FOR ADDED LK ENHANCED THREAT FOR SHRA.
NEW 12Z GFS RUN HAS PATTERN MUCH WARMER FOR EARLY NEXT WEEK WITH
ONLY A WEAK CDFNT SOMEWHERE NEAR THE AREA BY LATE MONDAY(?) FOR NOW
CONFIDENCE IS SO LOW WITH WHOLE EXTENDED PATTERN FEEL THAT ALMOST
ANY SCENARIO IS POSSIBLE SO WL SIDE WITH ANYTHING THAT COORDINATES
OKAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
&&
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...TK
Hazardous weather outlook, Apr 23, 5:49 AM EST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EDT MON APR 23 2007
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-241100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
649 AM EDT MON APR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL BE MOVING THROUGH THE AREA LATE THIS AFTERNOON
AND EVENING. SOME OF THE THUNDERSTORMS COULD BE STRONG AND A FEW
COULD EVEN BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WINDS AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
KIELTYKA
Thunderstorm Wind, Holmes
- When
- April 23, 6:45 PM EST
- Where
- Holmes County, 1 mi NE of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 40.610, -82.106
A thunderstorm downburst caused damage at a farm northeast of Nashville along State Route 514. A barn on the property lost it's roof and several trees were downed.
Hail, Holmes
- When
- April 23, 7:10 PM EST to 7:15 PM EST
- Where
- Holmes County, Millersburg to 3 mi E of Millersburg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -81.920
Penny to quarter size hail was observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, April 23 to 24, 2007$597,000 · EF1 · 21 events
- Wildfire in Pennsylvania, April 23, 2007$1.2 million · 1 event
- Flash Flooding and Flood in Nebraska, April 23 to 24, 2007$540,000 · 1 in hail · 10 events
- Tornadoes and Hail in Texas, April 23, 2007$100,000 · EF0 · 4 events
- Tornadoes and Hail in Kansas, April 23, 2007EF1 · 17 events
- Tornadoes and Hail in Colorado, April 23 to 24, 2007EF0 · 39 events
- Damaging Winds in New York, April 23, 2007$35,000 · 60 kt wind · 5 events
- Damaging Winds in New York, April 23, 2007$35,000 · 50 kt wind · 3 events
- Hail in Texas, April 23, 2007$25,000 · 2.5 in hail · 6 events
- Tornadoes and Hail in Texas, April 23, 2007$21,000 · EF0 · 8 events
- High Surf in Hawaii, April 23 to 24, 200714 events
- Tornado and Flash Flood in Texas, April 23, 2007$8,000 · EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28936, 28934.